Drug hypersensitivity syndrome with significant gastrointestinal involvement.
Аннотация
Drug hypersensitivity syndrome (DHS) is an idiosyncratic systemic reaction to a drug. The clinical presentation of this syndrome comprises a diverse spectrum, ranging from mild to fulminating organ failure. Nonspecific gastrointestinal symptoms are common in DHS, but severe morbidities and mortalities attributed to gut disease in DHS are rarely described. We present a case of DHS with significant gastrointestinal symptoms of prolonged profuse watery diarrhoea and persistent hypokalaemia requiring judicious intravenous water and electrolyte replacement. The symptoms resolved only after the introduction of intravenous hydrocortisone. It is important to consider intravenous corticosteroids if the gastrointestinal system is involved, as accelerated gut motility and mucosal damage would affect absorption of oral medications. Supportive treatment with the monitoring of fluid and electrolytes status and judicious replacement remains fundamental in the management of DHS patients with gut involvement.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.